Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 211, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 12, 2017, 5:32 PM MDT for Kit Carson County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 5:32 PM MDT (23:32 UTC)
- Expired
- Jul 12, 2017, 6:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2301 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WUUS53 KGLD 122332
SVRGLD
COC063-130015-
/O.NEW.KGLD.SV.W.0211.170712T2332Z-170713T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
532 PM MDT WED JUL 12 2017
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
South central Kit Carson County in east central Colorado...
* Until 615 PM MDT
* At 532 PM MDT, a severe thunderstorm was located 6 miles south of
Vona, or 7 miles southeast of Seibert, moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stratton, Seibert and Vona.
This includes Interstate 70 in Colorado between mile markers 405 and
421.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 10292 3931 10287 3932 10257 3910 10257
TIME...MOT...LOC 2332Z 264DEG 6KT 3922 10277
HAIL...1.00IN
WIND...60MPH
$$
DRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 5:09 PM MDT, 23 minutes earlier.
Area forecast discussion, Jul 12, 5:09 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Goodland KS 509 PM MDT Wed Jul 12 2017 .SHORT TERM...(This evening through Thursday) Issued at 246 PM MDT Wed Jul 12 2017 In addition to the high precipitable water values across the area that could lead to localized heavy precipitation and flash flooding this evening and overnight, there is a marginal risk for severe thunderstorms this afternoon and evening and again on Thursday with large hail and damaging winds the primary threats. A cold front sags south across the region overnight as a short wave trough emerges out of central Colorado this evening and moves across the forecast region into southeast Nebraska by late afternoon on Thursday. Temperatures will cool substantially behind the front with highs only in the 80s across the forecast area on Thursday. Dewpoints remain fairly high with readings in the lower to mid 60s. Isolated to scattered thunderstorms will continue to develop across eastern Colorado this afternoon and are expected to become more numerous and move across the remainder of northwest KS and southwest NE this evening. Widespread 1" rainfall is possible as well as localized amounts of 3+ inches with some of the stronger storms that may also train over the same area. Scattered storms are expected to continue through the overnight hours and redevelop across the region on Thursday with an additional 1/4 to 1/2 inch rainfall expected during the day mainly along and north of Interstate 70. A flash flood watch was considered for areas mainly across eastern Colorado and the eastern Colorado border region given the high precipitable water and potential for localized heavy rainfall, but have held off for now given the potential for the area of storms to progress well across the forecast area. However, if storms appear to be training over the same areas, a watch, or individual flash flood warnings may have to be considered. .LONG TERM...(Thursday night through Wednesday) Issued at 246 PM MDT Wed Jul 12 2017 Thursday night-Saturday: With frontal boundary still lingering in the area, chances for showers and thunderstorms will persist areawide through the overnight hours Saturday. Best chance for precipitation will be Thursday night where there will be a Marginal Risk for severe weather. Main severe threats will be damaging winds and hail. Temperatures look to be near or slightly below normal for the period. Sunday-Wednesday: Upper level ridging dominates the weather for this period. Dry, hot conditions are expected each day, with high temperatures well above normal. GFS MOS guidance is still showing temperatures near or above 100 degrees for Tuesday and Wednesday for portions of the eastern CWA. Increased high temperatures a few degrees over what the blend showed for those days. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 509 PM MDT Wed Jul 12 2017 For KGLD...Mainly VFR conditions thru the forecast period with BKN060-200 giving way to BKN035 after 18z Thursday. From 12z-18z though OVC015 possible. Showers and thunderstorms will be in the vicinity and could affect the area...especially 02z-09z. Winds...meandering from NNE to ENE 10-15kts...with gusts to 25kts thru 02z Thursday. For KMCK...Mainly VFR conditions thru the forecast period with BKN-OVC090-200 giving way to BKN050 after 17z Thursday. From 12z-17z though OVC025 possible. VCTS/VCSH thru 12z Thursday. Winds...meandering from NNE to ENE 10-15kts with gusts to 25kts thru 0430z Thursday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...SME AVIATION...JN
Hazardous weather outlook, Jul 12, 10:37 AM MDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1037 AM MDT Wed Jul 12 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131645- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1037 AM MDT Wed Jul 12 2017 /1137 AM CDT Wed Jul 12 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a marginal risk for isolated severe thunderstorms across eastern Colorado and northwest Kansas this afternoon and evening. Stronger storms will be capable of producing damaging wind gusts and large hail. Tonight, there is a marginal to slight risk for excessive rainfall and flash flooding in northeast Colorado and adjacent areas of northwest Kansas and southwest Nebraska. Locally heavy rainfall of up to 1 to 3 inches will be possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... There is a marginal risk for isolated severe thunderstorms Thursday afternoon and evening. Damaging wind gusts and large hail will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jul 12, 4:20 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Goodland KS
420 PM MDT WED JUL 12 2017
COZ091-122245-
Kit Carson County CO-
420 PM MDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY
UNTIL 445 PM MDT...
At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Arriba, or 10 miles southwest of Flagler, moving
east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Flagler.
This includes Interstate 70 in Colorado between mile markers 391 and
402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3914 10316 3917 10315 3931 10315 3928 10292
3904 10298 3904 10316
TIME...MOT...LOC 2220Z 285DEG 15KT 3917 10317
DRSpecial weather statement, Jul 12, 4:32 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Goodland KS
432 PM MDT WED JUL 12 2017
COZ090-091-122245-
Kit Carson County CO-Yuma County CO-
432 PM MDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA AND NORTH
CENTRAL KIT CARSON COUNTIES UNTIL 445 PM MDT...
At 432 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Wray to 16 miles west of
Bonny Reservoir. These storms were nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Wray, Laird, Beecher Island, Idalia and Vernon.
This includes Highway 385 between mile markers 205 and 210, and
between mile markers 212 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3995 10205 3954 10220 3953 10262 4013 10226
4014 10205
TIME...MOT...LOC 2232Z 292DEG 1KT 3997 10215 3958 10247
DRSpecial weather statement, Jul 12, 4:47 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Goodland KS 447 PM MDT WED JUL 12 2017 COZ090-091-122300- Kit Carson County CO-Yuma County CO- 447 PM MDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL YUMA AND NORTH CENTRAL KIT CARSON COUNTIES UNTIL 500 PM MDT... At 447 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles west of Bonny Reservoir. This storm was nearly stationary. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Yuma and north central Kit Carson Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3941 10268 3954 10270 3969 10238 3954 10229 TIME...MOT...LOC 2247Z 293DEG 1KT 3956 10247 DR
Special weather statement, Jul 12, 4:56 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Goodland KS 456 PM MDT WED JUL 12 2017 COZ090-122315- Yuma County CO- 456 PM MDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY UNTIL 515 PM MDT... At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Wray, moving north at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Vernon and Beecher Island. This includes Highway 385 between mile markers 222 and 241. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3975 10231 3987 10245 4006 10225 3989 10207 TIME...MOT...LOC 2255Z 187DEG 11KT 3991 10228 DR
Special weather statement, Jul 12, 4:59 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Goodland KS 559 PM CDT WED JUL 12 2017 KSZ029-122330- Gove KS- 559 PM CDT WED JUL 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOVE COUNTY UNTIL 630 PM CDT... At 559 PM CDT, Doppler radar was tracking a strong thunderstorm over Pendennis, moving northeast at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Gove County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3870 10039 3884 10036 3883 10015 3870 10015 TIME...MOT...LOC 2259Z 214DEG 10KT 3866 10033 DR
Special weather statement, Jul 12, 5:10 PM MDT, 22 minutes before
Special Weather Statement
National Weather Service Goodland KS
510 PM MDT WED JUL 12 2017
COZ090-091-130000-
Kit Carson County CO-Yuma County CO-
510 PM MDT WED JUL 12 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YUMA AND CENTRAL KIT
CARSON COUNTIES UNTIL 600 PM MDT...
At 510 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles south of Eckley to 12 miles north of
Stratton to 9 miles south of Seibert. Movement was east at 15 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Stratton, Seibert, Bethune, Vona, Joes, Abarr and Kirk.
This includes the following highways...
Interstate 70 in Colorado between mile markers 397 and 429.
Highway 385 between mile markers 212 and 234.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3957 10288 3957 10280 3973 10280 3992 10271
3996 10210 3907 10252 3911 10310
TIME...MOT...LOC 2310Z 272DEG 13KT 3989 10251 3949 10260 3916 10287
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:26 PM MDT | Special Weather Statement | GLD | Cheyenne | 49 min |
| Jul 11, 6:36 PM MDT | Special Weather Statement | GLD | Cheyenne | 24 min |
| Jul 11, 6:46 PM MDT | Special Weather Statement | GLD | Cheyenne | 29 min |
| Jul 11, 7:13 PM MDT | Special Weather Statement | GLD | Cheyenne | 47 min |
| Jul 11, 7:29 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 46 min |
| Jul 11, 7:44 PM MDT | Special Weather Statement | GLD | Kit Carson | 46 min |
| Jul 11, 8:14 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 18 min |
| Jul 11, 8:26 PM MDT | Special Weather Statement | GLD | Kit Carson | 49 min |
| Jul 12, 3:21 PM MDT | Special Weather Statement | GLD | Yuma | 9 min |
| Jul 12, 3:32 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
| Jul 12, 3:38 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 32 min |
| Jul 12, 4:16 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| Jul 12, 4:20 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Jul 12, 4:32 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
| Jul 12, 4:35 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 40 min |
| Jul 12, 4:42 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 13 min |
| Jul 12, 4:47 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Jul 12, 4:56 PM MDT | Special Weather Statement | GLD | Yuma | 19 min |
| Jul 12, 5:10 PM MDT | Special Weather Statement | GLD | Kit Carson | 50 min |
| Jul 12, 5:57 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.